MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C4604ELT
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was confirmed that the facility was using the cusa excel 23khz laparoscopic tip elt (c4604elt) without sterilizing it.Additional information was later received stating "the tip was cleaned and sterilized; only the flue was used without sterilizing." no patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The cusa excel 23khz laparoscopic tip elt (c4604elt) was not returned and lot number information has not been provided; therefore, failure analysis is not possible, and device history record (dhr) review cannot be reviewed.Failure analysis - based on the complaint description, it was reported that the facility used the product without sterilizing it.Additional information was later provided indicating that the tip was clean and sterilized and only the flue was used without sterilizing it.However, the reported catalog (c4606elt) is supplied non-sterile and the product instructions for use (ifu) provides the instructions for sterilization of the product as follows: warning ¿ extended life tips (elt) allow for 6 sterilization cycles and are provided with 6 flues.Any tip used 6 times and flue used once must be disposed of.Tips used more than 6 times and flues used more than once increase the risk of modifying the properties and performance of the device, and of increasing the likelihood of complications and/or undesirable effects.Devices must be disposed of in accordance with hospital policies.Sterilization information ¿ supplied nonsterile.All items in this pack must be sterilized before used.Steam sterilization only.Refer to the cusa excel system user¿s guide for the steam sterilization parameters.1 extended life laparoscopic tip, 1 reusable cleaning brush ¿ can be resterilized six times 6x.6 bags, each containing: 1 flue assembly, 1 large o-ring (black), 1 small o-ring (green), 1 tip cleaner ¿ sterilized once.Do not reuse.Do not re-sterilize.Sterilization preparation ¿ do not assemble the laparoscopic tip to the handpiece before sterilization.The laparoscopic tip does not fit into the sterilizer case (c2623) when assemble to the handpiece.Sterilize the laparoscopic tip and handpiece unassembled and assemble the laparoscopic tip to the handpiece in sterile field.Place the handpiece, nosecone, tip, flue with tip cleaner, and the o-rings into the sterilizer case (c2623).Steam sterilize following the sterilization parameters defined in the cusa excel system user¿s guide.Root cause - based on the information provided, the most probable cause for the reported condition is that the customer was not familiar with the product and did not follow the instructions provided on the product¿s ifu.No capa escalation or additional actions are deemed necessary at this moment since the product is supplied nonsterile and the product ifu contains the instruction regarding the product use, sterilization information and preparation required for the reported catalog.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23204067
Report Number3006697299-2025-00118
Device Sequence Number13282036
Product Code LFL
UDI-Device Identifier10381780025931
UDI-Public10381780025931
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC4604ELT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown